Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 31, NWS Brownsville, TX

November 22, 2014Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Nov 22, 2014, 6:11 PM CST for Jim Hogg County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2014, 6:11 PM CST (00:11 UTC)
Expired
Nov 22, 2014, 7:00 PM CST
In force
49 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 22, 3:06 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1796 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS54 KBRO 230011
SVRBRO
TXC247-230100-
/O.NEW.KBRO.SV.W.0031.141123T0011Z-141123T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
611 PM CST SAT NOV 22 2014

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 700 PM CST

* AT 611 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  DESTRUCTIVE 70 MPH WINDS...16 MILES WEST OF AGUA NUEVA...MOVING
  EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  GUERRA.
  AGUA NUEVA.
  HIGHWAY 1017.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR CENTRAL TEXAS.

&&

LAT...LON 2707 9847 2707 9846 2680 9847 2679 9892
      2704 9892 2708 9847
TIME...MOT...LOC 0011Z 268DEG 24KT 2693 9883

$$

JGG
2 follow-up statements
072 
WWUS54 KBRO 230037
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
637 PM CST SAT NOV 22 2014

TXC247-230100-
/O.CON.KBRO.SV.W.0031.000000T0000Z-141123T0100Z/
JIM HOGG-
637 PM CST SAT NOV 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHERN JIM HOGG COUNTY...

AT 637 PM CST... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LARGE CLUSTER OF SEVERE THUNDERSTORMS...FROM NEAR 
GUERRA...TO 5 MILES NORTHWEST OF AGUA NUEVA...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  QUARTER SIZED HAIL.
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  GUERRA.
  AGUA NUEVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2707 9847 2707 9846 2680 9847 2679 9892
      2704 9892 2708 9847
TIME...MOT...LOC 0037Z 268DEG 25KT 2688 9878

$$

JGG
445 
WWUS54 KBRO 230055
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
655 PM CST SAT NOV 22 2014

TXC247-230106-
/O.EXP.KBRO.SV.W.0031.000000T0000Z-141123T0100Z/
JIM HOGG-
655 PM CST SAT NOV 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JIM HOGG COUNTY WILL
EXPIRE AT 700 PM CST...

AT 656 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.


LAT...LON 2707 9847 2680 9847 2679 9892 2704 9892
      2708 9847
TIME...MOT...LOC 0056Z 268DEG 25KT 2688 9863

$$

JGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 5:35 PM CST, 36 minutes earlier.

Area forecast discussion, Nov 22, 5:35 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
535 PM CST SAT NOV 22 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...STRONG THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER
WESTERN ZAPATA COUNTY AT THIS TIME AND CONTINUE MOVING NE AT
AROUND 45 TO 50 MPH. THE STRONG CONVECTION IS EXPECTED TO REACH
THE TERMINALS AFTER 02Z AND PRODUCE STRONG GUST WINDS...DANGEROUS
LIGHTNING...MODERATE TO HEAVY DOWNPOURS WHICH WILL LOWER VISIBILITY
QUICKLY. THIS ACTIVITY WILL MOVE EAST AND INTO THE COAST AFTER 05Z.
AS THE TROUGH AXIS MOVES FURTHER EAST AND EXIST THE AREA...GOOD
VFR CONDITIONS WILL PREVAIL IN THE EARLY MORNING HOURS WITH A
SOUTHWEST FLOW THROUGH THE DAY.

&&

.PREV DISCUSSION... /ISSUED 317 PM CST SAT NOV 22 2014/

DISCUSSION...UPDATED ALL THE PRODUCTS FOR SEVERE THUNDERSTORM
WATCH 557. /68-JGG/

PREV DISCUSSION... /ISSUED 226 PM CST SAT NOV 22 2014/

SHORT TERM /NOW THROUGH SUNDAY NIGHT/...

IMPACTS...POTENTIAL FOR SEVERE THUNDERSTORMS CAPABLE OF DAMAGING
WINDS AND LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE.

RELEVANT FEATURES...
UPPER LEVEL LOW CENTER IS OVER CHIHUAHUA STATE MEXICO...ABOUT ON
SCHEDULE WITH ITS PROGRESS SLOWED BY A BROAD SOUTHWESTERLY 70 TO
90 KT JET MAXIMUM OVER SOUTH TEXAS AND NORTHEASTERN MEXICO. A
STRONGER SOUTHEASTERLY JET IS MARCHING ACROSS THE DESERT SOUTHWEST
WITH WIND SPEEDS AROUND 110 TO 120 KTS. THIS WILL REACH THE UPPER
CLOSED LOW OVER THE NEXT FEW HOURS AND TILT THE TROUGH NEGATIVELY
AND RESULT IN A LARGE AMOUNT OF DIFFLUENCE/DIVERGENCE OVER SOUTH
TEXAS AND NORTHERN MEXICO. LEE TROUGHING AND RESPONSE TO THIS
UPPER LEVEL FEATURE IS ALREADY UNDERWAY WITH STRONG SOUTHEAST
WINDS OCCURRING ACROSS MOST OF THE REGION WITH GUSTS PUSHING 30 TO
35 MPH UNDER A THIN LAYER OF OVERCAST GENERATED BY WEAK WARM AIR
ADVECTION. 1800 UTC SPECIAL RELEASE SHOWS A MODEST CAP AROUND
800MB TO SURFACE BASED PARCELS BUT RELATIVELY STRONG MID LEVEL
LAPSE RATES AND STRONG LOW LAYER AND DEEP LAYER WIND SHEAR. THE
1200 UTC SOUNDING FROM MONTERREY MEXICO SHOWED A MUCH SHARPER
TERRAIN INDUCED INVERSION AND THE TRAJECTORY OF WINDS OVER
NORTHEASTERN TAMAULIPAS AND THE ABSENCE OF ANY CONVECTION
CURRENTLY SUGGESTS AT LEAST SOME OF THIS ELEVATED MIXED LAYER IS
SPREADING OVER SOUTH TEXAS...WHICH IS COMMON IN SUCH REGIMES.

LATE THIS AFTERNOON/TONIGHT...
THE PRESENCE OF THE AFOREMENTIONED CAP WILL LIKELY KEEP CONVECTION
AT BAY IN THE LATE AFTERNOON WHICH WILL PREVENT STORMS FROM
TAPPING THE FAVORABLE SHEAR PROFILES CURRENTLY PRESENT. HOWEVER
THE ARRIVAL OF THE UPPER LEVEL LOW WILL RESULT IN VERY STRONG
LARGE SCALE ASCENT WHICH SHOULD EASILY OVERCOME ANY RESIDUAL
CAPPING. THE ARRIVAL OF THIS EXTRA UPPER LEVEL IMPULSE ALSO
STRENGTHENS 925/850MB WINDS ALONG THE COAST IN NAM/RAP GUIDANCE.

THERE IS GOOD GUIDANCE CONSENSUS ON CONVECTION INITIATING IN A FEW
HOURS OVER THE SIERRA MADRE MOUNTAINS. THIS CONCEPT IS SUPPORTED
BY VISIBLE SATELLITE SHOWING CUMULUS BEGINNING TO BUBBLE IN THE
MOUNTAINS AND PLATEAU AHEAD OF THE UPPER TROUGH. THESE TSTMS ARE
THEN EXPECTED TO MOVE NORTHEAST INTO DEEP SOUTH TEXAS BY AROUND 6
TO 7 PM TONIGHT. SHEAR PROFILES ARE EXPECTED TO BE SUPPORTIVE OF
SUPER CELLS WHICH WILL EVENTUALLY LIKELY UPSCALE INTO A SQUALL
LINE/MCS BEFORE PUSHING INTO THE GULF OF MEXICO.

STORMS THAT DEVELOP EARLY IN THE EVENING WILL HAVE BETTER SURFACE
HEATING TO WORK WITH AND LARGER MIXED LAYER CAPE VALUES. THE NWS
STORM PREDICTION CENTER HAS HIGHLIGHTED OUR WESTERN COUNTIES WITH AN
ENHANCED POTENTIAL FOR VERY LARGE HAIL...GREATER THAN TWO INCHES IN
DIAMETER...WHICH SEEMS REASONABLE GIVEN THE LARGER CAPES THAT WILL
BE AVAILABLE AT THAT TIME FRAME AMID FAVORABLE SHEAR PROFILES.

THE LARGE SCALE LIFT IN THE MID AND UPPER LEVELS IS EXPECTED TO
BE SUFFICIENT HOWEVER TO KEEP AROUND 1000 TO 1500 J/KG OF MLCAPE
AVAILABLE AS THE STORMS/CLUSTERS MOVE EAST AMID STRONG DEEP LAYER
SHEAR. 0-3 KM CAPE VALUES WILL BE AROUND 500 TO 800 J/KG WITH LOW
LCL HEIGHTS. ADDITIONALLY INCREASES IN THE 850/925MB WIND FIELDS
AS THE UPPER LOW STRENGTHENS LOW PRESSURE TO OUR NORTHWEST RESULTS
IN 0-1KM SHEAR VALUES OF 20 TO 25 KTS CREATING ABOUT 150 M2/S2 OF
STORM RELATIVE HELICITY EAST OF THE 281 CORRIDOR THIS EVENING.
THIS WOULD SUPPORT A POTENTIAL FOR TORNADOES IN EITHER DISCRETE
SUPER CELLS OR QUASI LINEAR CONVECTIVE STRUCTURES AS THE SYSTEM
MOVES EASTWARD IN ADDITION TO A MORE WIDESPREAD THREAT OF DAMAGING
WINDS. STORM MOTION WILL ALSO LIKELY BE QUICK...AT 40 MPH OR
MORE...ESPECIALLY IN LINEAR STRUCTURES. STORM MOTION SHOULD BE TOO
FAST FOR SIGNIFICANT FLOODING CONCERNS ALTHOUGH DEEP MOISTURE WILL
SUPPORT BRIEF HEAVY RAINFALL AND POSSIBLY SOME LOCALIZED FLOODING.

A SURGE OF DEEP DRIER AIR MOVING IN FROM 850-700MB MOVES IN BEHIND
THE FRONT TONIGHT...ENDING RAINFALL/STORM CHANCES.

SUNDAY...MODERATE WESTERLY WINDS KEEP PUSHING IN DRIER AIR THROUGH
THE DAY SUNDAY LEADING TO A MUCH MORE TRANQUIL AND DRY WEATHER
PATTERN. TEMPERATURES WILL STILL BE FAIRLY WARM...INTO THE LOW 80S
BUT HUMIDITY VALUES WILL BE SIGNIFICANTLY LOWER.

SUNDAY NIGHT...A PUSH OF HIGH PRESSURE FROM THE NORTH WILL ARRIVE
LATE SUNDAY NIGHT BUT LIKELY NOT QUICKLY ENOUGH TO SIGNIFICANTLY
ALTER OVERNIGHT TEMPS. LOWS WILL BE IN THE MID TO UPPER 50S. /68-JGG/

LONG TERM /MONDAY THROUGH SATURDAY/...A MILD WEATHER WEEK WILL
PREVAIL DURING THE LONG TERM.

A WARM TO HOT SUNDAY WITH HIGH TEMPERATURES IN THE MID 80S WILL
TRANSITION INTO MORE SEASONAL WEATHER MONDAY THROUGH THE WEEK AS
MODIFIED MARITIME POLAR AIR FROM THE EAST PACIFIC ARRIVES FROM THE
WEST. THE PACIFIC AIR WILL ARRIVE IN TWO PULSES...ONE MONDAY AND
ANOTHER TUESDAY...USHERED ACROSS BY MID LEVEL SHORT WAVE TROUGHS
DIGGING SOUTHEAST DOWN THE SIDE OF A LARGE SCALE RIDGE WEST OF THE
ROCKIES. THE TWO PULSES WILL BE ACCOMPANIED BY DRY SURFACE AIR...
THOUGH A FEW CLOUDS MAY MATERIALIZE NEAR THE COAST MON AND TUE
DURING THE DAY BEFORE DRIER AIR SIMPLY OVERWHELMS THE AREA. HIGH
TEMPS WILL BE IN THE 70S EACH DAY...WITH LOWS IN THE 40S MONDAY
AND TUESDAY NIGHT AND THE 50S WED AND THU NIGHT. NORTH WINDS
THROUGH TUESDAY WILL BECOME LIGHT ON WED AND THEN TRANSITION TO
LIGHT SOUTHEAST BY THURSDAY...WHICH WILL SIGNAL THAT SFC HIGH
PRESSURE IS SHIFTING EAST OF THE AREA WHILE THE UPSTREAM RIDGE
BREAKS DOWN...AND THE BEGINNING OF MOISTURE RETURN AND SLIGHTLY
WARMER TEMPERATURES TOWARD THE END OF THE WEEK. OVERALL THROUGH...
A MILD AUTUMN WEEK IS AHEAD WITH LOTS OF SUN...AND NEAR NORMAL
TEMPS EXCEPT FOR A LITTLE COLDER THAN NORMAL TUE AND WED NIGHT.

MARINE...
TODAY THROUGH SUNDAY NIGHT....SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR ALL OF THE LOWER TEXAS COAST TODAY...AND FOR THE GULF
OF MEXICO WATERS TONIGHT DUE TO STRONG WINDS AND ROUGH SEAS.
IMPROVING CONDITIONS ARE FORECAST THROUGH SUNDAY WITH MORE
MODERATE SEAS AND LIGHT TO MODERATE WESTERLY WINDS. FAVORABLE
CONDITIONS ARE FORECAST SUNDAY NIGHT BEFORE ANOTHER SURGE OF HIGH
PRESSURE INCREASES NORTHERLY WINDS EARLY MONDAY MORNING.

MONDAY THROUGH THURSDAY...MODERATE NORTH WINDS MONDAY WILL REACH
CAUTION LEVELS ON THE GULF BY AFTERNOON...15 TO 20 KNOTS WITH
SEAS BUILDING TOWARD 6 FEET IN THE WAKE OF A PACIFIC COOL FRONT.
REINFORCING HIGH PRESSURE TUESDAY WILL RESULT IN STRONGER GUSTY
NORTH WINDS TUESDAY AFTERNOON THROUGH EARLY EVENING...POSSIBLY
REACHING 20 KNOTS AND LOW END SMALL CRAFT ADVISORY CONDITIONS WITH
SEAS BUILDING TOWARD 7 FEET IN A FEW SPOTS.

WIND CONDITIONS WILL IMPROVE TUESDAY NIGHT AND WEDNESDAY THOUGH
SEAS WILL REMAIN MODERATE. A LIGHT TO MODERATE SOUTHEAST WIND WILL
SET UP ON THURSDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/60
Hazardous weather outlook, Nov 22, 3:04 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
304 PM CST SAT NOV 22 2014

TXZ248>257-232115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
304 PM CST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR ALL OF
THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. DAMAGING WINDS OF 60
TO 70 MPH WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS. LARGE
HAIL...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MOST
LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 10 PM
TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN ELEVATED RISK OF RIP CURRENTS MAY DEVELOP SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING.

GMZ130-132-135-150-155-170-175-232115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
304 PM CST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. STRONG
TO SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING ON THE LOWER TEXAS
GULF WATERS. WIND GUSTS OF 35 TO 50 KNOTS WILL BE POSSIBLE.

SMALL CRAFT ADVISORIES CONTINUE OVER ALL GULF WATERS THROUGH TODAY
AND FOR THE GULF OF MEXICO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY MONDAY AND TUESDAY FOR
NORTH WINDS BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS EVENING.

JGG

In the hours before

Special weather statement, Nov 22, 1:41 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
141 PM CST SAT NOV 22 2014

TXZ248>257-230000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
141 PM CST SAT NOV 22 2014

...RISK FOR SEVERE THUNDERSTORMS THIS EVENING...

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MEXICO THIS AFTERNOON
AND MOVE NORTHEASTWARD INTO THE RIO GRANDE VALLEY AND DEEP SOUTH
TEXAS AFTER DARK TONIGHT.

IT APPEARS CONDITIONS WILL BE FAVORABLE FOR A FEW OF THESE STORMS
TO BECOME SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS OF 60 TO 70 MPH. LARGE HAIL UP TO GOLFBALL SIZE WILL
ALSO BE POSSIBLE...ESPECIALLY WEST OF A RIO GRANDE CITY TO
HEBBRONVILLE LINE. THERE IS ALSO A POTENTIAL FOR ISOLATED
TORNADOES.

STORMS WILL BECOME POSSIBLE BY AROUND 6 PM...AND LIKELY MOVE
QUICKLY OFF THE GULF COAST BY 10 PM TO 11 PM.

RESIDENTS WHO LIVE IN MOBILE HOMES OR LESSER CONSTRUCTED BUILDINGS WILL
BE ESPECIALLY VULNERABLE IF SEVERE WEATHER THREATENS. HAVE A PLAN
TO MOVE TO STRONGER SHELTER BEFORE THREATENING WEATHER ARRIVES. IF
TRAVELING REMAIN EXTRA ALERT FOR THREATENING WEATHER AS CARS ARE
ALSO MORE VULNERABLE TO SEVERE THUNDERSTORM WINDS.

REMEMBER...SEVERE THUNDERSTORMS OCCUR MUCH MORE QUICKLY THAN
TROPICAL STORMS AND HURRICANES. THE AVERAGE TIME BETWEEN THE
ISSUANCE OF A TORNADO WARNING AND A TORNADO OCCURRING IS ONLY 13
MINUTES AND OFTEN SIGNIFICANTLY LESS! DO NOT WAIT TO TAKE ACTION!
BE ALERT AND MONITOR FOR CHANGES IN THE WEATHER AND LISTEN FOR
WATCHES...WARNINGS AND LATER STATEMENTS.

JGG
Special weather statement, Nov 22, 4:29 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 PM CST SAT NOV 22 2014

TXZ248-222330-
ZAPATA-
429 PM CST SAT NOV 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 530 PM CST...

  AT 429 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 36 MILES NORTHWEST OF ZAPATA TO
  34 MILES WEST OF ZAPATA...MOVING NORTHEAST AT 40 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  LARGE HAIL OR DAMAGING WINDS IF IT DOES NOT WEAKEN PRIOR TO
  ARRIVAL.

  LOCATIONS IMPACTED INCLUDE...
  SIESTA SHORES.
  NEW FALCON.
  MORALES-SANCHEZ.
  BUSTAMANTE.

  IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER...
  INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA
  WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS
  AND POSSIBLE WARNINGS.

&&

JGG
Local storm report, Nov 22, 5:24 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
524 PM CST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             ZAPATA                  26.89N  99.26W
11/22/2014  E1.00 INCH       ZAPATA             TX   LAW ENFORCEMENT

0522 PM     TSTM WND GST     ZAPATA                  26.89N  99.26W
11/22/2014  E60 MPH          ZAPATA             TX   LAW ENFORCEMENT

&&

EVENT NUMBER BRO1400084
EVENT NUMBER BRO1400085

TRS
Special weather statement, Nov 22, 5:49 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
549 PM CST SAT NOV 22 2014

TXZ249-250-230030-
JIM HOGG-BROOKS-
549 PM CST SAT NOV 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 630 PM CST...

  AT 549 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 9 MILES NORTHWEST OF
  HEBBRONVILLE TO 22 MILES SOUTHWEST OF HEBBRONVILLE...MOVING EAST AT
  40 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  PENNY TO NICKEL SIZED HAIL.
  STRONG WINDS OF 40 TO 50 MPH.

  LOCATIONS IMPACTED INCLUDE...
  THOMPSONVILLE.
  RANDADO.
  SOUTH FORK ESTATES.
  LAS LOMITAS.
  HEBBRONVILLE.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

JGG
Local storm report, Nov 22, 5:57 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
557 PM CST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
11/22/2014                   ZAPATA             TX   LAW ENFORCEMENT

            ROOF DAMAGE TO A HOUSE NEAR THE INTERSECTION OF 5TH AND
            HIDALGO IN ZAPATA.

&&

EVENT NUMBER BRO1400086

TRS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 6:53 PM CSTSevere Thunderstorm WarningBROStarr52 min
Nov 22, 7:19 PM CSTSpecial Marine WarningBRO116 min
Nov 22, 8:10 PM CSTSpecial Marine WarningBRO80 min
Nov 22, 9:12 PM CSTSpecial Marine WarningBRO63 min
Nov 22, 9:29 PM CSTSpecial Marine WarningBRO2 hr
Nov 22, 10:25 PM CSTSpecial Marine WarningBRO65 min
Nov 23, 4:26 AM CSTDense Fog AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more5 hr
Nov 23, 2:22 PM CSTSmall Craft AdvisoryBRO32 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.